With free registration, you can ask and answer questions in our HYSTERECTOMY forum community, get free booklets, access Hysterectomy Checkpoints and more. You are not alone. The HysterSisters are here for you. Join us today!
I'm 4 days post-op and am still sick to my stomach. They gave me too much morphine, a continuous drip then the clicker where I could give myself more if needed. The morphine made my stomach so upset they finally turned it off and left me with the clicker (which I didn't use, for one thing the pain wasn't so bad and I didn't like the way I felt.) But here at home I still have to take the Phenergin a couple times each day. When might the nausea go away? I would appreciate your ideas! I'm truly glad to be on the other side now. Thanks
I am 5-1/2 months post-op, but that's still not enough time to forget that sick stomach! Mine didn't completely go away until I was about 8 days post. Luckily I was able to stop the Percoset and take only Tylenol for pain. I think the Perc was keeping me nauseaous. I remember feeling sick and craving of all things an apple. lol After I ate that apple it was like all the sick feelings went away.
Depending on how you are feeling and how much pain you are having, maybe try taking something like Tylenol, Motrin, etc and see if you start feeling better. Also, I just remembered, my doctor gave me a prescription for supositories (can't remember the name, it started with a p...geez, post-op brain fog again ). I used a couple of them, then ate the apple and felt much better.
Oh yeah...It was Phenergan! Whew, that's better when I remember.
Hello there sorry to here that I had a terrible time on morphine .it took me a good month to get over it I guess everybody is different and chocolate still taste yucky to me which is good I love chocolate,
I m so sorry have you tired lemonade and graham crackers or black tea with graham crackers for some reason graham crackers I lived on for a while ..........
good luck to you I will be thinking of you ....sarah
TAH Jan2 ,2002 29years old left ovaries, had to have blood , and got a uti
I am 5-1/2 months post op and do remember vividly the same feeling with that dreded morphine pump. I had the drip and the clicker and every time I hit the clicker The nurse discontinued that and I went on oral pain meds. What a relief. The nausea quit a couple of days later. If yours persists, do not hesitate calling your doctor, maybe he/she can give you something to help.
((Hugs)) to you. So sorry you're having a rough time with nausea. I had that as well, nausea/vomiting/migraine headaches in the hospital postop. I was in for 5 days (also had to get 2 units of blood,due to low hemaglobin postop). I,too,had the morphine pump, which helped the incisional pain but made the nausea worse and my migraines worse. I had a history of some stomach problems and had been on Prilosec (a prescription medicine for reflux/acid problems) preop, so what I ended up doing was starting that back up,which helped me alot. I continued to have nausea at home for awhile, as well, but it finally went away. If it's real bad, there are rectal suppositories, like tigan or phenergan, you can use, or other oral medicines to try if it isn't too bad. I just hope this passes soon and you feel better soon - are past that, able to eat, drink fluids and have no potty problems, either. Take care, you've been through alot with this surgery. It gets better hour,day,week,month,really. Please keep us posted on how you're doing - we care about you.
this is my opinion;always get medical advice from a doctor
I remember that upset stomach all too well. I have a somewhat "tropical" digestive system, so I ran into it often and still do, allbeit less often now.
My pain was pretty bad, so pulling back on the pain meds was not an option. However, I will say that Vicodin was much easier on my stomach than Percocet. If you can tolerate the pain on over the counter pain meds, try tylenol; others like Motrin, Aspirin, Advil or Aleve can actaully irritate your stomach and intestines.
As for the nausea, while in the hospital the Dr. tired several well known anti-nausea meds, they didn't work. Finally, he tried Ativan, which, much to my surprise, worked really well and did not make groogy (it was a low dosage). You may want to ask your Dr. if you could try this.
Some other remedies are; soda crackers and flat gingerale (to make gingerale flat add sugar and stir for a bit/while, this helps to take the carbonation out if you don't have extra time) or peel and cut fresh ginger and boil it in water, let it cool and sip. Ginger is really good at neutralizing stomach acids. Also, if you can tolerate milk, take your pain meds with a cup of milk.